Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 79, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2022, 12:23 AM CDT for 5 counties in Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2022, 12:23 AM CDT (05:23 UTC)
- Expired
- Mar 31, 2022, 1:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The radar
The Ft Rucker radar (KEOX), 100 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 6:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WUUS54 KMOB 310523
SVRMOB
ALC013-035-039-041-053-310630-
/O.NEW.KMOB.SV.W.0079.220331T0523Z-220331T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1223 AM CDT Thu Mar 31 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Butler County in south central Alabama...
Crenshaw County in south central Alabama...
Escambia County in south central Alabama...
Conecuh County in south central Alabama...
Covington County in south central Alabama...
* Until 130 AM CDT.
* At 1223 AM CDT, severe thunderstorms were located along a line
extending from 11 miles west of Lowndes County Airport to near
Pollard, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Andalusia, Greenville, Brewton, Evergreen, Luverne, Flomaton, East
Brewton, Georgiana, Brantley, McKenzie, River Falls, Castleberry,
Red Level, Rutledge, Dozier, Heath, Gantt, Glenwood, Pollard and
Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3162 8618 3162 8616 3099 8643 3100 8740
3171 8702 3175 8691 3191 8691 3196 8688
3196 8641 3204 8640 3205 8640 3205 8630
3197 8630 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615
TIME...MOT...LOC 0523Z 271DEG 30KT 3198 8679 3099 8720
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
160
WWUS54 KMOB 310558
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1258 AM CDT Thu Mar 31 2022
ALC013-035-039-041-053-310630-
/O.CON.KMOB.SV.W.0079.000000T0000Z-220331T0630Z/
Butler AL-Crenshaw AL-Escambia AL-Conecuh AL-Covington AL-
1258 AM CDT Thu Mar 31 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR BUTLER...CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND
COVINGTON COUNTIES...
At 1258 AM CDT, severe thunderstorms were located along a line
extending from near Logan to 6 miles southeast of Riverview, moving
east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Andalusia, Greenville, Brewton, Luverne, East Brewton, Georgiana,
Brantley, McKenzie, River Falls, Red Level, Rutledge, Dozier, Heath,
Gantt, Glenwood, Riverview, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3162 8618 3162 8616 3099 8643 3100 8713
3150 8686 3196 8668 3196 8641 3204 8640
3205 8640 3205 8630 3197 8630 3196 8619
3189 8617 3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 0558Z 265DEG 20KT 3199 8653 3100 8697
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$209
WWUS54 KMOB 310616
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
116 AM CDT Thu Mar 31 2022
ALC013-035-039-041-053-310630-
/O.CON.KMOB.SV.W.0079.000000T0000Z-220331T0630Z/
Butler AL-Crenshaw AL-Escambia AL-Conecuh AL-Covington AL-
116 AM CDT Thu Mar 31 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN BUTLER...CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH AND COVINGTON COUNTIES...
At 116 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Highland Home to 15 miles
northwest of Baker, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Andalusia, Luverne, Brantley, River Falls, Red Level, Rutledge,
Dozier, Heath, Gantt, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3162 8618 3162 8616 3099 8643 3100 8690
3143 8674 3196 8648 3196 8641 3204 8640
3205 8640 3205 8630 3197 8630 3196 8619
3189 8617 3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 0616Z 271DEG 30KT 3199 8636 3100 8680
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 30, 10:32 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022
...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...
.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.
The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.
Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.
Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.
High Wind Warning until midnight CDT tonight for ALZ051-052-
261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.
High Surf Warning until 6 PM CDT Thursday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ203>206.
High Wind Warning until midnight CDT tonight for FLZ201-202.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
206.
High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
655-670-675.
Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 30, 9:18 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TORNADO MCLAIN 31.11N 88.83W
03/30/2022 GREENE MS AMATEUR RADIO
NUMEROUS POWER LINES AND TREES DOWN IN THE
MCLAIN COMMUNITY. REPORTS OF TREES AND
DEBRIS OVER OLD HIGHWAY 24. TDS OBSERVED ON
RADAR. TIME ESTIMATED.
&&Local storm report, Mar 30, 9:40 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND DMG 1 S GILBERTOWN 31.87N 88.32W
03/30/2022 CHOCTAW AL STORM CHASER
REPORTS OF TREE DAMAGE A FEW MILES SOUTH OF
GILBERTOWN, AL.
&&Local storm report, Mar 30, 11:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND DMG 1 WNW HOLLINGERS ISLAND 30.55N 88.12W
03/30/2022 MOBILE AL STORM CHASER
REPORTS RELAYED VIA SOCIAL MEDIA OF
TREES/POWER LINES DOWN NEAR HAMILTON BLVD
AND RANGELINE RD IN THEODORE, AL.
&&Local storm report, Mar 30, 11:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1149 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND DMG 2 ESE BIG CREEK LAKE 30.76N 88.31W
03/30/2022 MOBILE AL PUBLIC
REPORTS OF TREES DOWN AND DAMAGED STRUCTURES
NEAR WULFF ROAD SOUTH AND HOWELLS FERRY
ROAD.
&&Local storm report, Mar 31, 12:08 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1208 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM COASTAL FLOOD 2 E PINTO ISLAND 30.68N 87.99W
03/30/2022 BALDWIN AL DEPT OF HIGHWAYS
U.S. 90 CAUSEWAY IS CLOSED IN BOTH
DIRECTIONS DUE TO COASTAL FLOODING.
&&Local storm report, Mar 31, 12:17 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM COASTAL FLOOD 2 NE HOLLINGERS ISLAND 30.57N 88.09W
03/30/2022 MOBILE AL DEPT OF HIGHWAYS
WATER WAS REPORTED OVER DAUPHIN ISLAND
PARKWAY (SR 163) AT DOG RIVER BRIDGE MAKING
IT IMPASSABLE. ALL LANES WERE CLOSED.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 53 min |
| Mar 30, 8:34 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 26 min |
| Mar 30, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 51 min |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 63 min |
| Mar 30, 8:48 PM CDT | Tornado Warning | MOB | Washington | 42 min |
| Mar 30, 8:59 PM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 31 min |
| Mar 30, 9:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 65 min |
| Mar 30, 9:26 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 22 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 38 min |
| Mar 30, 9:46 PM CDT | Special Marine Warning | MOB | 119 min | |
| Mar 30, 9:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 57 min |
| Mar 30, 9:53 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile, Washington | 52 min |
| Mar 30, 10:03 PM CDT | Tornado Warning | MOB | Clarke, Washington | 15 min |
| Mar 30, 10:17 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 43 min |
| Mar 30, 10:24 PM CDT | Tornado Warning | MOB | Mobile | 51 min |
| Mar 30, 10:31 PM CDT | Tornado Warning | MOB | Mobile | 23 min |
| Mar 30, 10:36 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more | 54 min |
| Mar 30, 10:36 PM CDT | Tornado Warning | MOB | Mobile | 39 min |
| Mar 30, 10:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 50 min |
| Mar 30, 10:46 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 44 min |
| Mar 30, 10:49 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 56 min |
| Mar 30, 11:04 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 20 min |
| Mar 30, 11:12 PM CDT | Tornado Warning | MOB | Baldwin | 48 min |
| Mar 30, 11:18 PM CDT | Tornado Warning | MOB | Butler, Monroe, Wilcox | 28 min |
| Mar 30, 11:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Mar 30, 11:26 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Crenshaw, Escambia, Monroe and 1 more | 64 min |
| Mar 30, 11:32 PM CDT | Special Marine Warning | MOB | 118 min | |
| Mar 30, 11:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 44 min |
| Mar 30, 11:53 PM CDT | Tornado Warning | MOB | Baldwin | 37 min |
| Mar 31, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Mar 31, 12:52 AM CDT | Special Marine Warning | MOB | 38 min | |
| Mar 31, 1:19 AM CDT | Special Marine Warning | MOB | 116 min | |
| Mar 31, 1:29 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 61 min |
| Mar 31, 1:43 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 31, 3:11 AM CDT | Special Marine Warning | MOB | 49 min | |
| Mar 31, 3:12 AM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 31, 3:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 31, 3:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 31, 4:00 AM CDT | Special Marine Warning | MOB | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.